Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 12, 2025, 8:33 PM CDT for Chippewa County, Kandiyohi County, Renville County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2025, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 12, 2025, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Chippewa County, MN, Kandiyohi County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:55 PM CDT | TSTM WND GST 51 | Prinsburg, MN | Personal weather station report of a 51 mph gust in Prinsburg. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
702
WUUS53 KMPX 130133
SVRMPX
MNC023-067-129-130230-
/O.NEW.KMPX.SV.W.0048.250613T0133Z-250613T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
833 PM CDT Thu Jun 12 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Kandiyohi County in central Minnesota...
Northwestern Renville County in central Minnesota...
East Central Chippewa County in west central Minnesota...
* Until 930 PM CDT.
* At 833 PM CDT, a severe thunderstorm was located over Clara City,
or 16 miles east of Montevideo, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Clara City and Maynard around 835 PM CDT.
Prinsburg around 855 PM CDT.
Other locations impacted by the severe thunderstorm include Blomkest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4487 9548 4503 9549 4507 9495 4479 9494
4480 9548
TIME...MOT...LOC 0132Z 268DEG 25KT 4493 9539
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff3 follow-up statements
399
WWUS53 KMPX 130153
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
853 PM CDT Thu Jun 12 2025
MNC023-067-129-130230-
/O.CON.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Chippewa MN-Kandiyohi MN-Renville MN-
853 PM CDT Thu Jun 12 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN KANDIYOHI, NORTHWESTERN RENVILLE AND EAST CENTRAL
CHIPPEWA COUNTIES...
At 853 PM CDT, a severe thunderstorm was located over Prinsburg, or
17 miles southwest of Willmar, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Clara City around 835 PM CDT.
Prinsburg around 900 PM CDT.
Other locations impacted by the severe thunderstorm include Blomkest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4489 9534 4504 9537 4507 9495 4479 9494
4480 9535 4487 9534
TIME...MOT...LOC 0133Z 266DEG 19KT 4491 9537
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff662
WWUS53 KMPX 130205
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
905 PM CDT Thu Jun 12 2025
MNC023-130215-
/O.CAN.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Chippewa MN-
905 PM CDT Thu Jun 12 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL
CHIPPEWA COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
4480 9526
TIME...MOT...LOC 0153Z 266DEG 19KT 4492 9521
$$
MNC067-129-130230-
/O.CON.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Kandiyohi MN-Renville MN-
905 PM CDT Thu Jun 12 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES...
At 905 PM CDT, a severe thunderstorm was located near Prinsburg, or
16 miles south of Willmar, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Prinsburg around 855 PM CDT.
Other locations impacted by the severe thunderstorm include Blomkest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
4480 9526
TIME...MOT...LOC 0153Z 275DEG 18KT 4491 9522
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff435
WWUS53 KMPX 130229
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
929 PM CDT Thu Jun 12 2025
MNC067-129-130239-
/O.EXP.KMPX.SV.W.0048.000000T0000Z-250613T0230Z/
Kandiyohi MN-Renville MN-
929 PM CDT Thu Jun 12 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 930 PM CDT FOR
SOUTHWESTERN KANDIYOHI AND NORTH CENTRAL RENVILLE COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
&&
LAT...LON 4489 9525 4499 9525 4501 9495 4479 9494
4480 9526
TIME...MOT...LOC 0205Z 275DEG 18KT 4490 9513
$$
BorghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:28 PM CDT, 2 hours 5 minutes earlier. Its key messages:
- Multiple rounds of rain through Friday afternoon with an inch or two most likely.
- Heaviest rain currently expected over central MN, where 3 to 4 inches could fall.
- Active pattern will continue, with multiple chances for rain. Past today and tomorrow the next round of substantial rainfall looks likely Tue/Wed next week.
Area forecast discussion, Jun 12, 6:28 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 628 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - Multiple rounds of rain through Friday afternoon with an inch or two most likely. - Heaviest rain currently expected over central MN, where 3 to 4 inches could fall. - Active pattern will continue, with multiple chances for rain. Past today and tomorrow the next round of substantial rainfall looks likely Tue/Wed next week. && .DISCUSSION... Issued at 314 PM CDT Thu Jun 12 2025 Today and tomorrow... The frontal boundary has been slow to advance farther north today. This will keep the chance for strong to severe storms in southern Minnesota, closer to this boundary. CAMs have been consistently showing ample instability building and satisfactory shear such that if CI occurs a storm could grow in the strength quickly. With low LCLs it also won't take much for tornadoes to form. So, all severe threats could be on the table if we can get deep convection to occur. Overall though it has been widespread rain across central Minnesota, which will be the prevailing pattern for today and into tomorrow. The broader synoptic scale forcing will continue along central Minnesota with more mesoscale forced features to the south. So rain amounts in southern Minnesota will be very convectively driven with more of a rain shower setup across central Minnesota. The low level jet will increase tonight promoting additional moisture transport to feed into the heavy rain setup across central Minnesota. Looking into CAM and CAM ensemble solutions this seems like a close call for the Twin Cities metro. Depending on the model solution this will just miss the metro to the north or cover parts of the metro area. This is important to note as the amount of rain and the fact that current soil moisture will allow for a lot of absorption means that any flash flooding threat will be more urban in nature. So if the Twin Cities gets missed the overall threat will be greatly decreased. This will keep other urban areas like St Cloud within the area to be watched. The best chance for rainfall will be overnight with rain continuing into Friday. Rain chances will shift from west to east across Minnesota and into Wisconsin on Friday related to the movement of upper level forcing. Some remaining showers could persist into Friday night. This weekend... Overall active period continues into the weekend with Saturday looking to be a quieter day as we are mostly between rounds of rain chances. Overall the same boundary driving the rain chances today and tomorrow remains fairly stationary and continues to lift this weekend. It is not until next week when the pattern shifts from this same boundary. Next week... There will be more warm and moist air moving in next week, which set us up for more rain chances. AI/ML also suggests that there could be chances for some severe within this pattern as well. Which on a conceptual model level makes sense as when we get warm moist air moving in, that will further destabilize the atmosphere. An unstable atmosphere increases not just rain, but storm chances. Zooming out to a model ensemble picture for next week we still lots of member to member variability. However there is overall pattern agreement with a wet week ahead. It is when this rain falls, rather than if rain falls where the models vary. So keep an eye out for further updates on both the heavy rain and severe weather risks for next week. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 628 PM CDT Thu Jun 12 2025 There are two regimes to contend with tonight. Southern MN storms are tied along a surface warm front. They should remain scattered and likely south of MKT. The other regime is mid level forcing and widespread showers across central MN. Intensity will increase through the night with IFR conditions eventually developing at AXN and STC. Between these two regimes, sporadic shower activity will likely continue with an outside chance of a thunderstorm. There does not appear to be high enough confidence in any timeframe to keep prevailing showers at RWF, MSP, or MKT any longer, but there will be a few showers around into Friday - thus, the VCSH. Conditions will deteriorate as lower clouds develop Friday morning, even south of the widespread rain across central MN. KMSP...Occasional light showers are possible throughout the whole period, but expecting predominantly dry conditions. MVFR cigs are likely Friday. /OUTLOOK FOR KMSP/ SAT...MVFR -SHRA chc IFR early, bcmg VFR. Wind E 5-10 kts. SUN...VFR, chc MVFR late w/TSRA. Wind SE at 10 kts. MON...VFR/MVFR -TSRA. Wind S 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...Borghoff
Hazardous weather outlook, Jun 12, 3:00 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 300 PM CDT Thu Jun 12 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 132000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 300 PM CDT Thu Jun 12 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. A few severe storms will be possible this afternoon & evening across southern MN as a warm front moves into the state from Iowa. Isolated instances of large hail, damaging wind gusts, and a tornado or two will be possible. Tonight, heavy rain is expected to develop to the north of the warm front, with 1 to 3 inches of rain possible across central Minnesota that could come as far south as Granite Falls and the Twin Cities. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The heavy rain threat from tonight will continue into Friday morning. A very active period of weather is expected from Saturday night through Wednesday, with multiple rounds of thunderstorms expected. This will result in additional chances for strong to severe storms and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed in southern Minnesota. BPH
In the hours before
Special weather statement, Jun 12, 6:29 PM CDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 629 PM CDT Thu Jun 12 2025 MNZ093-130000- Freeborn MN- 629 PM CDT Thu Jun 12 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREEBORN COUNTY UNTIL 7 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over London, or 17 miles east of Albert Lea, moving east at 10 mph. HAZARD...Wind gusts up to 40 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... London. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4353 9312 4368 9312 4369 9305 4352 9305 TIME...MOT...LOC 2329Z 272DEG 8KT 4360 9303 MAX HAIL SIZE...0.88 IN MAX WIND GUST...40 MPH Dunleavy
Special weather statement, Jun 12, 7:04 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 704 PM CDT Thu Jun 12 2025 MNZ091-130030- Martin MN- 704 PM CDT Thu Jun 12 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARTIN COUNTY UNTIL 730 PM CDT... At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near Fairmont, moving east at 25 mph. HAZARD...Wind gusts up to 40 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Fairmont, Welcome, Ceylon, East Chain, Fairmont Airport, Imogene and Wilbert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4350 9465 4369 9462 4368 9425 4350 9425 TIME...MOT...LOC 0004Z 279DEG 22KT 4358 9447 MAX HAIL SIZE...0.50 IN MAX WIND GUST...40 MPH Dunleavy
Local storm report, Jun 12, 7:25 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
725 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Gst 2 SSW Hutchinson 44.87N 94.38W
06/12/2025 M86 MPH McLeod MN AWOS
AWOS station KHCD Hutchinson AP.
&&
BorghoffLocal storm report, Jun 12, 7:26 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
726 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Dmg Hutchinson 44.89N 94.37W
06/12/2025 McLeod MN Law Enforcement
Numerous large trees and power lines down
across Hutchinson.
&&
BorghoffSpecial weather statement, Jun 12, 8:06 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 806 PM CDT Thu Jun 12 2025 MNZ092-130200- Faribault MN- 806 PM CDT Thu Jun 12 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FARIBAULT COUNTY UNTIL 9 PM CDT... At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Elmore, or 16 miles southeast of Fairmont, moving east at 15 mph. HAZARD...Half inch size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Blue Earth, Elmore and Frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4362 9425 4366 9391 4350 9391 4350 9425 TIME...MOT...LOC 0105Z 269DEG 12KT 4353 9418 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Dunleavy
Special weather statement, Jun 12, 8:30 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Thu Jun 12 2025
MNZ067-075-076-130200-
Le Sueur MN-Sibley MN-Nicollet MN-
830 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NICOLLET...
SOUTHEASTERN SIBLEY AND NORTHWESTERN LE SUEUR COUNTIES UNTIL 9 PM
CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Le Sueur, or 19 miles north of Mankato, moving east at
15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Le Sueur, Henderson, Ottawa, St Thomas, Rush River, St Henry and
Norseland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4450 9410 4452 9397 4453 9376 4435 9375
4438 9409
TIME...MOT...LOC 0129Z 267DEG 13KT 4444 9402
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DunleavyThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Special Weather Statement | MPX | Martin | 26 min |
| Jun 12, 7:14 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 46 min |
| Jun 12, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 31 min |
| Jun 12, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 50 min |
| Jun 12, 8:06 PM CDT | Special Weather Statement | MPX | Faribault | 54 min |
| Jun 12, 8:30 PM CDT | Special Weather Statement | MPX | Le Sueur | 30 min |
| Jun 12, 9:16 PM CDT | Special Weather Statement | MPX | McLeod | 59 min |
| Jun 12, 9:28 PM CDT | Special Weather Statement | MPX | Renville | 32 min |
| Jun 12, 9:39 PM CDT | Special Weather Statement | MPX | Le Sueur, Waseca | 51 min |
| Jun 12, 10:03 PM CDT | Special Weather Statement | MPX | McLeod | 57 min |
| Jun 13, 11:56 AM CDT | Areal Flood Advisory | MPX | Kandiyohi | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.